Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 72, NWS New York, NY

August 1, 2016

NWS New York, NY issued this small craft advisory at Aug 1, 2016, 7:46 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2016, 7:46 AM EDT (11:46 UTC)
Expired
Aug 1, 2016, 3:09 PM EDT
In force
7 hr
Issued by
NWS New York, NY

The text

As transmitted.

384 
WHUS71 KOKX 011146
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
746 AM EDT MON AUG 1 2016

...BRIEF PERIOD OF ROUGH SEAS THIS MORNING...

ANZ350-353-355-011500-
/O.NEW.KOKX.SC.Y.0072.160801T1146Z-160801T1500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
746 AM EDT MON AUG 1 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING.

* WINDS AND SEAS...EAST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
077 
WHUS71 KOKX 011425
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1025 AM EDT MON AUG 1 2016

...ROUGH SEAS THROUGH THIS EVENING...

ANZ350-353-355-012230-
/O.EXT.KOKX.SC.Y.0072.000000T0000Z-160802T0200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1025 AM EDT MON AUG 1 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...EAST WINDS 10 TO 15 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

STACHELSKI
605 
WHUS71 KOKX 011909
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
309 PM EDT MON AUG 1 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

ANZ350-353-355-012015-
/O.CAN.KOKX.SC.Y.0072.000000T0000Z-160802T0200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
309 PM EDT MON AUG 1 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS SOUTH OF LONG
ISLAND. AN EASTERLY FETCH EARLIER TODAY RESULTED IN WAVES TO
AROUND 5 FEET BUT THESE HAVE SINCE DECREASED TO BELOW CRITERIA.
WAVE HEIGHTS ARE EXPECTED TO SLOWLY LOWER THROUGH THIS EVENING
AWAY FROM ANY SHOWER OR THUNDERSTORM ACTIVITY. THEREFORE THE
ADVISORY HAS BEEN CANCELLED.

$$

STACHELSKI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 1, 4:47 AM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Aug 1, 4:47 AM EDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service New York NY
447 AM EDT MON AUG 1 2016

.SYNOPSIS...
A stationary front remains to the south and west of the region,
and several waves of low pressure will ride along that front
through tonight. High pressure builds over the area for the middle
of the week and then gives way to an approaching cold front on
Friday. The front is forecast move through the region on Saturday,
followed by high pressure building in from the west on Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A stationary front will remain south the area, providing the focus
for more showers and thunderstorms today as a weak area of low
pressure rides along the boundary. Meanwhile, an upper level trough
digs into the Northeast. Airmass continues to be quite moist, with
dewpoints in the upper 60s to around 70. PWATs are not forecast
to be as high as yesterday, generally 1.50"-1.75", however, given
the heavy rainfall that fell across the Lower Hudson Valley and
Northeast New Jersey, it would not take much rain for flooding to
occur in these spots. Some ensemble models give up to 50%-60% chance
of seeing greater than 0.50" in one hour in these areas, and WPC
has placed the Lower Hudson Valley and Northeast New Jersey in a
slight risk for excessive rainfall. These ensembles show less of a
chance of seeing flash flooding for New York City, however, there
is a low chance of seeing flash flooding here as well, mainly
across western sections of the city.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
The stationary front remains to the south, slowly pushing away
from the area. The threat for showers and thunderstorms continue
overnight as the upper level trough moves offshore. The threat for
locally heavy rainfall continues. This is when the 00Z NAM brings
in the heaviest of the precipitation, mainly across the Lower
Hudson Valley and Northeast New Jersey. Thinking is that the NAM
QPF is overdone, but once again, the concern for flash flooding is
possible in these areas. Showers and thunderstorms should weaken
as we approach daybreak. Lingering showers over the eastern areas
Tuesday morning, then a passing shower or thunderstorms possible
for Tuesday afternoon.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
 broad upper ridge over the southern two thirds of the country
expands east during the mid week period with gradual height rises
and high pressure at the surface. At the same time, an upper
trough over the Pac NW at the start of the period works east
along the southern edge of the westerlies over the U.S./Canada
border, sending a cold front toward the area at the end of the
week. There are some timing difference amongst the global models
with a cold frontal passage sometime on Saturday. The GFS is on
the faster side of the model suite.

Much of the period will be dry with high pressure both aloft and
at the surface. There is a chance of scattered convection late
Friday into Saturday along and ahead of the aforementioned cold
front. This will be refined in time with a smaller windoW as we
get closer to the event.

Dry and below normal temperatures to start the period will
moderate to several degrees above normal by the end of the week.
It will also become increasingly more humid toward the end of the
week. Temperatures will then take a slight downward turn to end
the weekend on the heels of the cold frontal passage.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
A stationary front remains to the south and west of the region, and
several waves of low pressure will ride along that front
today and tonight.

Unsettled weather continues with pop up showers and thunderstorms
possible at any time.

Low ceilings early this morning will range from low end MVFR to
IFR is spots. Visibility locally under 5SM in fog.

After 12Z, ceilings should begin to lift somewhat, with high end
MVFR or even VFR for a time this afternoon. Then ceilings lower once
again after sunset.

Hard to pin point location of showers today, but they remain
possible through the day. Any shower could produce heavy
downpours, and reduced visibility briefly.

Light east/northeast winds 10 kt or less this morning become
east/southeast toward afternoon.

...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http://www.weather.gov/zny/n90

KJFK TAF Comments: Amendments possible for ceiling forecast as
timing for improvement remains uncertain.

KLGA TAF Comments: Amendments possible for ceiling forecast as timing
for improvement remains uncertain.

KEWR TAF Comments: Amendments possible for ceiling forecast as timing
for improvement remains uncertain.

The afternoon KEWR haze potential forecast is YELLOW...which implies
slant range visibility 4-6SM outside of cloud.

KTEB TAF Comments: Amendments possible for ceiling forecast as timing
for improvement remains uncertain.

KHPN TAF Comments: Amendments possible for ceiling forecast as timing
for improvement remains uncertain.

KISP TAF Comments: Amendments possible for ceiling forecast as timing
for improvement remains uncertain.

.OUTLOOK FOR 06Z MONDAY THROUGH FRIDAY...
.Late tonight...Chance of showers and possibly a tstm. MVFR or lower
conditions possible.
.Tuesday...Mainly VFR, although an isolated shower/thunderstorm is
possible during the day.
.Wednesday-Thursday...VFR.
.Friday...Mainly VFR, with a chance of late day showers and
thunderstorms. Sub-VFR possible in these showers/thunderstorms.

&&

.MARINE...
A stationary front remains in the vicinity of the waters as a weak
area of low pressure passes through. Scattered showers and
thunderstorms with locally heavy rain is possible. The pressure
gradient will remain light enough for winds and seas to remain
below Small Craft Advisory criteria.

Winds and seas are forecast to remain below small craft
advisory levels for the mid week period as high pressure resides
in close proximity to the waters. As the high moves farther
offshore Friday and a cold front approaches from the northwest,
southwest flow will increase across the forecast waters. This flow
will persist until the cold frontal passage Saturday afternoon/night.
Wind gusts, especially on the ocean waters may approach small
craft levels at times, and ocean seas may build to near 5 feet by
late Friday or Friday night.

&&

.HYDROLOGY...
An additional 1/3 to 3/4 of an inch of rain is possible today,
with the heaviest across the Lower Hudson Valley and Northeast
New Jersey. Locally heavy rain is possible within showers and
thunderstorms. Some isolated areas could see up to 2" of
additional rainfall in the heaviest of showers. The Lower Hudson
Valley and Northeast New Jersey have the best chances of seeing
flash flooding given antecedent heavy rainfall. New York City has
a low threat of seeing flash flooding today.

Mainly dry weather returns around midday Tuesday and continues
into Friday morning. Scattered showers and thunderstorms are
forecast along and ahead of cold front late Friday into Saturday.
Widespread significant rainfall is not anticipated at this time.

&&

.TIDES/COASTAL FLOODING...
Isolated minor coastal flooding is possible with tonight's high
tide, mainly across the south shore back bays of Long Island.
Better chances of seeing minor coastal flooding with Tuesday
night's high tide.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...JP/DW
NEAR TERM...JP
SHORT TERM...JP
LONG TERM...DW
AVIATION...PW
MARINE...JP/DW
HYDROLOGY...JP/DW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 1, 5:36 AM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
536 AM EDT MON AUG 1 2016

NJZ002-004-006-103>108-NYZ067>070-020945-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
536 AM EDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A LOW CHANCE FOR LOCALIZED FLASH FLOODING. RECENT HEAVY
RAINFALL IN ASSOCIATION WITH ADDITIONAL LOCALLY HEAVY RAINFALL IN
SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING COULD
LEAD TO LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NYZ071>075-078>081-176>179-020945-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
536 AM EDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-020945-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
536 AM EDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 9:10 PM EDTAreal Flood AdvisoryOKXBronx, New York2 hr
Jul 31, 9:27 PM EDTSpecial Weather StatementOKXKings, New York, Queens48 min
Jul 31, 9:35 PM EDTFlash Flood WarningOKXBronx, Kings, New York, Queens3 hr
Jul 31, 9:44 PM EDTAreal Flood AdvisoryOKXRockland, Westchester3 hr
Jul 31, 9:50 PM EDTAreal Flood AdvisoryOKXKings, Nassau, Queens115 min
Aug 1, 12:14 AM EDTSpecial Marine WarningOKX31 min
Aug 1, 1:34 AM EDTSpecial Marine WarningOKX41 min
Aug 1, 11:32 AM EDTFlash Flood WatchOKXOrange, Putnam, Rockland16 hr
Jul 31, 8:19 PM EDTSpecial Weather StatementOKXBergen, Passaic56 min
Jul 31, 8:34 PM EDTFlash Flood WarningOKXBergen, Passaic3 hr
Jul 31, 10:35 PM EDTAreal Flood AdvisoryOKXEssex, Hudson, Union3 hr
Jul 31, 10:22 PM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region3 hr

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.